Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 362, NWS Kansas City, MO

September 22, 20194 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Sep 22, 2019, 3:42 PM CDT for 4 counties in Missouri. It took effect at Sep 23, 2019, 6:24 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2019, 3:42 PM CDT (20:42 UTC)
In effect from
Sep 23, 2019, 6:24 AM CDT
Expired
Sep 24, 2019, 6:40 AM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 22, 3:09 PM CDT, 33 minutes earlier.

Area forecast discussion, Sep 22, 3:09 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
309 PM CDT Sun Sep 22 2019

.Discussion...
Issued at 308 PM CDT SUN SEP 22 2019

This afternoon a cold front is moving through the CWA and as of 3PM
is generally along the I-35 corridor. Just out ahead of the front
is a narrow line of showers with occasional embedded thunder.
This line will push east through the CWA this afternoon into the
early evening before finally exiting the area. Tonight, surface
high pressure will move directly over the CWA. This will provide
light winds, and clear skies and with very moist conditions, fog
has been added to the forecast for tonight into tomorrow morning.
Models suggest visibility dropping to 2 to 4 miles however there
may be areas of dense fog and that will need to be monitored for
the possibility of a dense fog advisory tomorrow morning. High
pressure will remain over the area through the day Monday with
very comfortable and seasonable highs in the mid 70s. Monday night
high pressure shifts eastward and WAA returns to the area on
Tuesday with highs in the upper 70s to lower 80s. Tuesday night a
mid-level shortwave will move from the northern Plains into the
Upper Midwest forcing a cold front into the area. This will bring
the chance for another round of thunderstorms to the area. There
are some model difference as to how far the south the front makes
it which will keep the potential for storms across the southern
CWA Wednesday into Wednesday night.

The next good chance for storms will come Friday into Friday night
as a strong shortwave moves from the central Plains into the Upper
Midwest. This will send another cold front into the area and with
the potential for deep moisture to again be in place, heavy rain and
severe weather may be possible with this system. Behind that system
next weekend expect seasonably warm and dry conditions to prevail
with highs in the mid 80s.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1228 PM CDT SUN SEP 22 2019

A cold front is movg thru the terminals at the beginning of the
TAF pd veering winds to the west by 18Z and then the NNW by 20Z.
As the front moves thru there will be the chc for a brf -shra so
added a VCSH to the TAF thru 20Z. MVFR cigs will prevail thru
23Z- 00Z before cigs sct out this evening. High press will move in
tonight bringing lgt winds and clr skies setting up the chc for
fog development. Currently have vsbys reducing to 4SM-5SM aft 06Z
and dropping to IFR btn 1/2SM-2SM btn 09Z-13Z however, it may be
lower. Vsbys should improve by 15Z with VFR conds prevailing.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...73
Hazardous weather outlook, Sep 22, 5:16 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
516 AM CDT Sun Sep 22 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
516 AM CDT Sun Sep 22 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Widespread moderate to heavy rainfall is expected to continue
through the morning hours before shifting to the east in the
afternoon. Localized flooding is possible with isolated lightning
with these storms. If you have outdoor plans today be sure to bring
the appropriate gear and have a shelter plan in place if you hear
thunder. Strong to gusty winds are possible over central Missouri
this afternoon. Storm activity will be over eastern Missouri by
sunset with a nice evening for most of the area.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The next chance for strong to severe storms will come Tuesday night
into Wednesday morning over northern Missouri. Friday into Saturday
also looks like it could be active with a frontal boundary pushing
through the region.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Sep 22, 11:36 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       1 SE RAYTOWN            39.00N 94.46W
09/22/2019  E3.00 INCH       JACKSON            MO   PUBLIC

            JUST OVER 3 INCHES. REPORT VIA SOCIAL MEDIA.

&&

PP
Local storm report, Sep 22, 11:37 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 AM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HEAVY RAIN       GARDNER                 38.81N 94.93W
09/22/2019  E2.00 INCH       JOHNSON            KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

PP
Local storm report, Sep 22, 11:47 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     HEAVY RAIN       4 NW KEARNEY            39.41N 94.42W
09/22/2019  M1.72 INCH       CLAY               MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

PP
Local storm report, Sep 22, 12:27 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       OLATHE                  38.89N 94.81W
09/22/2019  M3.34 INCH       JOHNSON            KS   BROADCAST MEDIA

&&

PP
Local storm report, Sep 22, 3:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 PM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       4 NW GRANDVIEW          38.94N 94.58W
09/22/2019  E4.00 INCH       JACKSON            MO   PUBLIC

            REPORT VIA SOCIAL MEDIA. STILL RAINING AT
            TIME OF REPORT.

&&

PP
Local storm report, Sep 22, 3:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       4 S LEAWOOD             38.91N 94.62W
09/22/2019  M4.10 INCH       JOHNSON            KS   PUBLIC

            24 HR RAINFALL TOTAL. REPORT VIA SOCIAL
            MEDIA.

&&

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 8:37 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
Sep 21, 8:37 PM CDTRiver Flood WarningEAXCarroll, Chariton3 days
Sep 21, 8:37 PM CDTRiver Flood WarningEAXBuchanan4 days
Sep 21, 8:37 PM CDTRiver Flood WarningEAXCarroll3 days
Sep 21, 9:01 PM CDTRiver Flood WarningEAXPlatte5 days
Sep 21, 10:31 PM CDTSpecial Weather StatementEAXAtchison29 min
Sep 21, 11:10 PM CDTSpecial Weather StatementEAXAtchison50 min
Sep 22, 12:00 AM CDTSpecial Weather StatementEAXNodaway45 min
Sep 22, 12:26 AM CDTAreal Flood AdvisoryEAXAtchison, Holt, Nodaway6 hr
Sep 22, 10:51 AM CDTRiver Flood WarningEAXJackson29 hr
Sep 22, 11:59 AM CDTRiver Flood WarningEAXJackson34 hr
Sep 22, 11:59 AM CDTRiver Flood WarningEAXAtchison, Holt40 hr
Sep 22, 12:32 PM CDTRiver Flood WarningEAXCarroll59 hr
Sep 22, 1:27 PM CDTRiver Flood WarningEAXRay42 hr
Sep 22, 9:52 AM CDTRiver Flood WarningEAXJohnson2 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.